Alert archive / Massachusetts / Small Craft Advisories in 2018
Small Craft Advisory 164, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Dec 8, 2018, 9:45 AM EST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2018, 9:45 AM EST (14:45 UTC)
- Expired
- Dec 8, 2018, 10:46 PM EST
- In force
- 13 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
730 WHUS71 KBOX 081445 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 945 AM EST Sat Dec 8 2018 ANZ256-082245- /O.NEW.KBOX.SC.Y.0164.181208T1445Z-181209T0800Z/ Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 945 AM EST Sat Dec 8 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM EST SUNDAY... The National Weather Service in Boston/Norton has issued a Small Craft Advisory, which is in effect until 3 AM EST Sunday. * WINDS AND SEAS...Northwest winds 15 to 20 kt with gusts up to 25 kt. Seas 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ231-235-237-251-082245- /O.NEW.KBOX.SC.Y.0164.181208T1445Z-181209T0300Z/ Cape Cod Bay-Rhode Island Sound-Block Island Sound- Massachusetts Bay and Ipswich Bay- 945 AM EST Sat Dec 8 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... The National Weather Service in Boston/Norton has issued a Small Craft Advisory, which is in effect until 10 PM EST this evening. * WINDS AND SEAS...Northwest winds 10 to 15 kt with gusts up to 25 kt. Seas 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ232>234-082245- /O.EXB.KBOX.SC.Y.0160.000000T0000Z-181209T0300Z/ Nantucket Sound-Vineyard Sound-Buzzards Bay- 945 AM EST Sat Dec 8 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... The National Weather Service in Boston/Norton has issued a Small Craft Advisory, which is in effect until 10 PM EST this evening. * WINDS AND SEAS...Northwest winds 10 to 15 kt with gusts up to 25 kt. Seas 1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ254-255-082245- /O.CON.KBOX.SC.Y.0160.000000T0000Z-181209T0800Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- 945 AM EST Sat Dec 8 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST SUNDAY... * WINDS AND SEAS...Northwest winds 15 to 20 kt with gusts up to 30 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ250-082245- /O.CON.KBOX.SC.Y.0160.000000T0000Z-181209T0800Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 945 AM EST Sat Dec 8 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST SUNDAY... * WINDS AND SEAS...Northwest winds 15 to 20 kt with gusts up to 30 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ Frank For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
2 follow-up statements
195 WHUS71 KBOX 082021 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 321 PM EST Sat Dec 8 2018 ANZ254-255-090430- /O.CON.KBOX.SC.Y.0160.000000T0000Z-181209T0800Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- 321 PM EST Sat Dec 8 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST SUNDAY... * WINDS AND SEAS...Northwest winds 15 to 20 kt with gusts up to 25 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ256-090430- /O.CON.KBOX.SC.Y.0164.000000T0000Z-181209T0800Z/ Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 321 PM EST Sat Dec 8 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST SUNDAY... * WINDS AND SEAS...Northwest winds 10 to 15 kt with gusts up to 25 kt. Seas 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ232>234-090300- /O.CON.KBOX.SC.Y.0160.000000T0000Z-181209T0300Z/ Nantucket Sound-Vineyard Sound-Buzzards Bay- 321 PM EST Sat Dec 8 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS AND SEAS...Northwest winds 10 to 15 kt with gusts up to 25 kt. Seas 1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ231-235-237-251-090300- /O.CON.KBOX.SC.Y.0164.000000T0000Z-181209T0300Z/ Cape Cod Bay-Rhode Island Sound-Block Island Sound- Massachusetts Bay and Ipswich Bay- 321 PM EST Sat Dec 8 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS AND SEAS...Northwest winds 10 to 15 kt with gusts up to 25 kt. Seas 1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ250-090430- /O.CON.KBOX.SC.Y.0160.000000T0000Z-181209T0800Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 321 PM EST Sat Dec 8 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST SUNDAY... * WINDS AND SEAS...Northwest winds 15 to 20 kt with gusts up to 25 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ Frank For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
664 WHUS71 KBOX 090346 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 1046 PM EST Sat Dec 8 2018 ANZ256-090500- /O.CAN.KBOX.SC.Y.0164.000000T0000Z-181209T0800Z/ Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 1046 PM EST Sat Dec 8 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Boston/Norton has cancelled the Small Craft Advisory. Winds and seas have diminished below small craft levels. $$ ANZ254-091000- /O.EXT.KBOX.SC.Y.0160.000000T0000Z-181209T1000Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 1046 PM EST Sat Dec 8 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST SUNDAY... * WINDS AND SEAS...Northwest winds 10 to 20 kt with gusts up to 25 kt. Seas 3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ250-091000- /O.EXT.KBOX.SC.Y.0160.000000T0000Z-181209T1000Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 1046 PM EST Sat Dec 8 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST SUNDAY... * WINDS AND SEAS...Northwest winds 10 to 15 kt with gusts up to 25 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ255-090800- /O.CON.KBOX.SC.Y.0160.000000T0000Z-181209T0800Z/ Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- 1046 PM EST Sat Dec 8 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST SUNDAY... * WINDS AND SEAS...Northwest winds 10 to 15 kt with gusts up to 25 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Dec 8, 7:23 AM EST, 2 hours 22 minutes earlier.
Area forecast discussion, Dec 8, 7:23 AM EST, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service Boston/Norton MA 723 AM EST Sat Dec 8 2018 .SYNOPSIS... Cold and dry conditions persist this weekend. The exception may be this evening when a secondary cold front could trigger a few snow showers or flurries across northeast Massachusetts including the Greater Boston area. Not as cold and less wind Sunday as high pressure builds over southern New England. Cold dry weather lingers into Thursday with ocean effect snow showers possible at times for southeast Massachusetts including Cape Cod Monday through Wednesday. Milder weather returns next Friday along with the risk of rain. && .NEAR TERM /UNTIL 5 PM THIS AFTERNOON/... 7 AM update... 1036 mb high entering the Great Lakes providing cold NW flow into New England with 850 mb temps around -14C today. This will only yield high temps from the upper 20s to lower 30s this afternoon. Despite plenty of sunshine a modest NW wind will provide wind chills in the teens and 20s. Earlier discussion below. ================================================================= Most of the 00Z model suite signaling the mid level short wave will head E across NY state in the fast flow aloft, but will bump into the ridge which will tend to weaken it further. So, should remain dry but cold as W-NW winds diminish as the high moves across today. However, the eastern edge of the precip could reach the mid and upper Hudson Valley toward sunset. Clouds will increase across western areas after 18Z, then may see a couple of snow showers reach the northern Berkshires after 21Z. Will see the coldest temps of the season so far today, with highs running 10 to 15 degrees below normal for early December. After lows this morning in the single digits and teens across most areas, except the lower 20s across the outer Cape and most of the islands, readings will only recover to the 20s inland to lower 30s along the immediate coast. NW winds will increase up to around 10 to possibly 15 kt during the midday and early afternoon, with the highest winds along the immediate E coast. && .SHORT TERM /5 PM THIS AFTERNOON THROUGH 6 PM SUNDAY/... Tonight... Weak low pressure and associated cold front will push across the region this evening. Most of the energy and lift will remain N of the area, but can't rule out some isolated snow showers through around midnight across N Mass, with the best chance across the Route 2 area. W-NW winds will continue at around 5-10 kt, except up to 15 kt along the immediate coast. Skies should clear as high pressure ridge builds E after midnight. Gusts up to 20 kt will linger along the immediate coast overnight. Another cold night in store, though not quite as low as this morning. Temps bottom out in the teens for most areas, except around 20 along the immediate coast. Sunday... Expect mostly sunny skies as high pressure sets up S of New England. Light W-NW winds will back to SW, which will bring slightly milder temperatures though will remain below seasonal levels. Highs will be about 5 degrees milder than today, topping off in the 30s. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... Highlights... * Mainly dry and colder than normal through Thu * Ocean effect snow showers possible Tue ngt/Wed southeast MA * Milder Fri with threat of rain late Fri/Fri night Sunday through Wednesday... Northern stream remains dominant this period with a series of short waves of varying amplitudes rotating across southeast Canada into New England. Each short wave will provide a reinforcing surge of cold air. Not much moisture with any of these features thus other than a few snow showers/flurries mainly dry weather prevails. From Mon thru Wed there will be multiple waves of low pres exiting the Mid Atlc but will track well south of New England courtesy of an amplified northern stream jet over New England and the Maritimes. However the configuration of the upper air pattern over the area combined with ocean storms tracking south of New England will promote cold moist NNE flow into southeast MA. This will support the risk for ocean effect snow (OES) showers from time to time. The coldest airmass along with onshore flow likely occurs Tue night into Wednesday, therefore greatest risk for OES may occur during this time. Could be some minor snow accumulations given duration (Mon-Tue- Wed) coupled with early season relatively warm SSTs providing strong thermal and moisture fluxes supporting some heavier bands potentially. Although it will not be snowing the entire time either and perhaps the highest chance occurring Tue night into Wed. Thursday and Friday... Amplifying central U.S. trough results in downstream ridge building along the east coast. However Thu will remain chilly as 1030 mb high over the region limits blyr mixing and modifying to lingering cold airmass over the area. Thus dry Thu but remaining cooler than normal. Although some sunshine and light winds will make it feel more tolerable. By Fri ensembles suggest low level WAA pattern develops as high moves offshore with return SE flow kicking in and providing temps more seasonable. Risk of rain Fri night as surface low enters the OH Valley and warm front approaches from the south. && .AVIATION /12Z SATURDAY THROUGH WEDNESDAY/... Forecaster Confidence Levels... Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. Short Term /through Sunday/...High confidence. 12z update... No major changes to TAFs. VFR, dry with a modest NW wind. Earlier discussion below. =============================================================== Today... Mainly VFR. High clouds move across through midday, then lower clouds push into central and N areas after 18Z. A few snow showers may push into NW Mass after 21Z with brief local MVFR CIGS/VSBYS possible. Tonight... Mainly VFR. Brief local MVFR CIGS/VSBYS possible from 00Z-05Z in isolated to snow showers across N Mass, then good visibility. NW winds gusting to around 20 kt along the immediate coast through around midnight, then diminishing. Sunday... VFR. Light W-NW winds shifting to SW during the afternoon. Good visibility. KBOS Terminal...High confidence in TAF. KBDL Terminal...High confidence in TAF. Outlook /Sunday Night through Wednesday/... Sunday Night: VFR. Breezy. Monday through Tuesday: VFR. Tuesday Night: Mainly VFR, with local IFR possible. Wednesday: Mainly VFR, with local IFR possible. Breezy. Slight chance SHSN. && .MARINE... Forecaster Confidence Levels... Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. Short Term /through Sunday/...High confidence. Through Today... Small Crafts remain on the eastern outer waters with gusts up to 25 kt and seas around 5 ft. Winds and seas will diminish by around mid morning, but gusts will increase again by this afternoon. Good visibility. Tonight... NW winds continue to gust up to 25 kt with seas close to 5 ft on the eastern outer waters, but should diminish by around 06Z- 07Z. Elsewhere, winds and seas below small craft criteria. Brief locally lower visibility in isolated snow showers from about Boston Harbor northward through the night, which should dissipate toward daybreak. Good visibility elsewhere. Sunday... W-NW winds 15 kt or less early Sunday will diminish further as winds back to SW during the afternoon. Seas 3 ft or less. Outlook /Sunday Night through Wednesday/... Sunday Night: Winds less than 25 kt. Monday: Winds less than 25 kt. Seas locally approaching 5 ft. Monday Night through Tuesday: Winds less than 25 kt. Seas up to 5 ft. Tuesday Night through Wednesday: Winds less than 25 kt. Seas up to 5 ft. Slight chance of snow showers. Visibility 1 to 3 nm. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...None. MA...None. RI...None. MARINE...Small Craft Advisory until 3 AM EST Sunday for ANZ250-254-255. && SYNOPSIS...Nocera/EVT NEAR TERM...EVT SHORT TERM...EVT LONG TERM...Nocera AVIATION...Nocera/EVT MARINE...Nocera/EVT
Hazardous weather outlook, Dec 8, 3:41 AM EST, 6 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 341 AM EST Sat Dec 8 2018 CTZ002>004-MAZ002>024-026-RIZ001>008-090845- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 341 AM EST Sat Dec 8 2018 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts east of Berkshire County, and Rhode Island. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-090845- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 341 AM EST Sat Dec 8 2018 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For the latest updates, please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 4:19 AM EST | Small Craft Advisory | BOX | 101 min |
Nearby
Small Craft Advisories in Massachusetts, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.